Alert archive / Oklahoma / Wind Advisories in 2014
Wind Advisory 1, NWS Norman, OK
NWS Norman, OK issued this wind advisory at Jan 3, 2014, 2:58 AM CST for 14 counties in Oklahoma. It took effect at Jan 3, 2014, 11:00 AM CST. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Jan 3, 2014, 2:58 AM CST (08:58 UTC)
- In effect from
- Jan 3, 2014, 11:00 AM CST
- Expired
- Jan 3, 2014, 7:00 PM CST
- In force
- 8 hr
- Issued by
- NWS Norman, OK
Counties Beckham County, OK, Blaine County, OK, Caddo County, OK, Custer County, OK, Dewey County, OK, Ellis County, OK, Greer County, OK, Harmon County, OK, Jackson County, OK, Kiowa County, OK, Major County, OK, Roger Mills County, OK, Washita County, OK, Woodward County, OK
The radar
The Altus AFB radar (KFDR), 128 km from the middle of the area, began a volume at 09:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 9.0 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1420 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 67 m²/s²
- 0-3 km storm-relative helicity
- 130 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
335 WWUS74 KOUN 030858 NPWOUN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORMAN OK 258 AM CST FRI JAN 3 2014 OKZ009>011-014>017-021>023-033>036-031700- /O.NEW.KOUN.WI.Y.0001.140103T1700Z-140104T0100Z/ ELLIS-WOODWARD-MAJOR-ROGER MILLS-DEWEY-CUSTER-BLAINE-BECKHAM- WASHITA-CADDO-HARMON-GREER-KIOWA-JACKSON- INCLUDING THE CITIES OF...ARNETT...WOODWARD...FAIRVIEW... CHEYENNE...TALOGA...WEATHERFORD...CLINTON...WATONGA...ELK CITY... SAYRE...CORDELL...ANADARKO...HOLLIS...MANGUM...HOBART...ALTUS 258 AM CST FRI JAN 3 2014 ...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 7 PM CST THIS EVENING... * TIMING: LATE MORNING INTO EARLY EVENING FRIDAY. * WINDS: SOUTH 25 TO 35 MPH...HIGHEST GUSTS 45 TO 50 MPH. * IMPACTS: TRAVEL ON EAST-WEST ORIENTED ROADS WILL BE DIFFICULT FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE CAREFUL IF YOU HAVE TO TRAVEL OR IF YOU ARE WORKING OR PLAYING OUTSIDE. && $$
1 follow-up statement
288 WWUS74 KOUN 032102 AAA NPWOUN URGENT - WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE NORMAN OK 302 PM CST FRI JAN 3 2014 OKZ009>011-014>017-021>023-033>036-040100- /O.CON.KOUN.WI.Y.0001.000000T0000Z-140104T0100Z/ ELLIS-WOODWARD-MAJOR-ROGER MILLS-DEWEY-CUSTER-BLAINE-BECKHAM- WASHITA-CADDO-HARMON-GREER-KIOWA-JACKSON- INCLUDING THE CITIES OF...ARNETT...WOODWARD...FAIRVIEW... CHEYENNE...TALOGA...WEATHERFORD...CLINTON...WATONGA...ELK CITY... SAYRE...CORDELL...ANADARKO...HOLLIS...MANGUM...HOBART...ALTUS 302 PM CST FRI JAN 3 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CST THIS EVENING... * WINDS: SOUTH 25 TO 35 MPH...HIGHEST GUSTS AROUND 45 MPH. * IMPACTS: TRAVEL ON EAST-WEST ORIENTED ROADS WILL BE DIFFICULT FOR HIGH-PROFILE AND LIGHT-WEIGHT VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE CAREFUL IF YOU HAVE TO TRAVEL OR IF YOU ARE WORKING OR PLAYING OUTSIDE. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this wind advisory went out at Jan 3, 2:53 AM CST, 5 minutes earlier.
Area forecast discussion, Jan 3, 2:53 AM CST, 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
253 AM CST FRI JAN 3 2014
.DISCUSSION...
A STRONGLY-DEVELOPING SURFACE LOW IS EXPECTED TO DEEPEN IN THE
NORTHERN PLAINS TODAY SETTING UP A TROUGH IN THE HIGH PLAINS.
WINDS SHOULD INCREASE SUFFICIENTLY TODAY ABOVE WIND CRITERIA IN
PART OF WESTERN OKLAHOMA. GUSTS OVER 40 MPH ARE EXPECTED.
OVERNIGHT WILL BE BREEZY ALSO AS WINDS JUST ABOVE THE SURFACE ARE
EXPECTED TO EXCEED 50KTS OVER MUCH OF OKLAHOMA. A COLD FRONT WILL
PASS OVER OKLAHOMA SATURDAY SLOWLY DECREASING TEMPERATURES AT
FIRST UNTIL THE COLD AIR ARRIVES SUNDAY AND MONDAY. A LONG-WAVE
TROUGH WILL PASS THROUGH THE PLAINS STATES SATURDAY NIGHT AND
BRING A CHANCE FOR SOME SNOW IN NORTHERN OKLAHOMA. AFTER THE
TROUGH PASSAGE A STRONG AND COLDER PORTION OF THE AIRMASS IS
EXPECTED TO ARRIVE LATE SUNDAY. AFTERNOON TEMPERATURES SUNDAY AND
MONDAY WILL RANGE FROM THE UPPER TEENS TO UPPER 20S. WITH THE
ARRIVAL OF THE COLDER PART OF THE AIRMASS SUNDAY NIGHT WINDS MAY
BE SUFFICIENT FOR WIND CHILL VALUES LESS THAN -5 DEGREES F. IN
NORTHERN OKLAHOMA - WHICH WOULD BE ADVISORY CRITERIA. THE COLD AIR
BEGINS TO WEAKEN TUESDAY. ANOTHER FRONT WEDNESDAY WILL SHIFT WINDS
TO NORTH, BUT THE AIRMASS WILL LIKELY NOT BE AS COLD. A WARMING
TREND INTO THE 50S IS EXPECTED BY THE END OF THE WEEK. A SYNOPTIC-
SCALE PATTERN CHANGE IS EXPECTED THE END WHEN AN UPPER TROUGH IS
ANTICIPATED MOVING INTO THE SOUTHWEST U.S. A CHANCE FOR RAIN IS
MENTIONED FOR THIS SYSTEM NEXT FRIDAY.
&&
.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK 47 32 42 16 / 0 0 0 20
HOBART OK 50 31 43 15 / 0 0 0 10
WICHITA FALLS TX 55 38 54 20 / 0 0 0 0
GAGE OK 55 25 26 12 / 0 0 0 30
PONCA CITY OK 47 28 35 13 / 0 0 10 30
DURANT OK 48 36 50 21 / 0 0 10 10
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...WIND ADVISORY FROM 11 AM THIS MORNING TO 7 PM CST THIS EVENING
FOR OKZ009>011-014>017-021>023-033>036.
TX...NONE.
&&
03/09Hazardous weather outlook, Jan 2, 11:55 AM CST, 15 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORMAN OK 1155 AM CST THU JAN 2 2014 OKZ004>048-050>052-TXZ083>090-031100- HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE- ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM- WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND- POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN- COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON- CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER- WICHITA-KNOX-BAYLOR-ARCHER-CLAY- 1155 AM CST THU JAN 2 2014 THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN... CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS. .DAY ONE...THROUGH TONIGHT... THUNDERSTORM OUTLOOK... NO THUNDERSTORMS ARE FORECAST. DISCUSSION... A DRY STABLE AND COLD AIRMASS WILL REMAIN IN PLACE. PROBABILITY TABLE... VALID THROUGH 700 AM CST FRIDAY JAN 3. PROBABILITY OF THUNDERSTORMS OCCURRING IN THE NWS NORMAN COUNTY WARNING AREA...ZERO. OTHER HAZARDOUS WEATHER... NONE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... THUNDERSTORM OUTLOOK... ISOLATED THUNDERSTORMS WILL BE POSSIBLE IN PARTS OF SOUTHEAST AND SOUTH CENTRAL OKLAHOMA... AND WESTERN NORTH TEXAS ON WEDNESDAY. OTHER HAZARDOUS WEATHER... A STORM SYSTEM WILL BRING A CHANCE OF LIGHT SNOW...MAINLY TO PARTS OF NORTHERN OKLAHOMA...THIS WEEKEND. WINTER PRECIPITATION WILL THEN BE POSSIBLE AGAIN ACROSS PARTS OF THE AREA WEDNESDAY WIND CHILL VALUES MAY DROP BELOW ZERO MONDAY MORNING. THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED BY 5 AM FRIDAY.
Nearby
Wind Advisories in Oklahoma, 2014Every wind advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.